MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED SPETZLER LUMBAR-PERITONEAL SHUNT KIT, 105CM CATHETER

NATUS MEDICAL INCORPORATED SPETZLER LUMBAR-PERITONEAL SHUNT KIT, 105CM CATHETER
Model Number NT97105S01
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Bacterial Infection (1735); Meningitis (2389)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial report ref to natus complaint # (b)(4).Clinical trail performed by biodexa pharma in the us.Reference to mfr report # 2024-us-000053.Although infection, including meningitis, is documented with lumbar peritoneal shunt systems, the off-label use of the catheter in this study has caused the device deficiency to be an expedited reportable serious adverse device effect (sade)." device will not be returned for evaluation.Ifu states: "infections can occur secondary to systemic infection of the drainage mechanism.Such infections can lead to arachnoiditis and are best treated by catheter removal and appropriate antibiotic therapy." as well as "complications such as infection, air leakage into the subarachnoid space, and fluid leakage may occur randomly at any time during or after the procedure." further investigation to be carried out.
 
Event or Problem Description
Part nt97105s01 - spetzler lumbar-peritoneal shunt kit, 105cm catheter.The catheter was implanted in the subject on (b)(6) 2023.Following insertion of the catheter there was delayed wound healing of the forehead wound.The catheter was explanted on (b)(6) 2024.The off-label use of the catheter in this study (mtx110-102) has caused the device deficiency to be an expedited reportable serious adverse device effect (sade).Related to medwatch form ref.Mfr report # 2024-us-000053.
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint # (b)(4).No associated capas complaint history review/trend analysis: 0 previously confirmed "integ-infection" complaints within the past two years.(b)(4) nt97105s01 units sold within past two years.Failure rate = 0.00% risk management review: (identify hazard id) a review of (b)(4) medical device hazard analysis (rev 01), identifies the hazard situation as "7.2 device contamination." the risk level is considered moderate.Based on complaint of "bacterial infection." this determination is based on the information received from the customer.Root cause/failure investigation: the customer did not return the device for evaluation.Ifu states: "infections can occur secondary to systemic infection of the drainage mechanism.Such infections can lead to arachnoiditis and are best treated by catheter removal and appropriate antibiotic therapy," as well as "complications such as infection, air leakage into the subarachnoid space, and fluid leakage may occur randomly at any time during or after the procedure." off-label use may have contributed to reported infection.No further action is required.Failure mode: no device returned - unable to determine.
 
Event or Problem Description
Part nt97105s01 - spetzler lumbar-peritoneal shunt kit, 105cm catheter.The catheter was implanted in the subject on (b)(6) 2023.Following insertion of the catheter there was delayed wound healing of the forehead wound.The catheter was explanted on (b)(6) 2024.The off-label use of the catheter in this study (mtx110-102) has caused the device deficiency to be an expedited reportable serious adverse device effect (sade).Related to medwatch form ref.Mfr report # (b)(4).

Brand Name
SPETZLER LUMBAR-PERITONEAL SHUNT KIT, 105CM CATHETER
Common Device Name
SPETZLER LUMBAR-PERITONEAL SHUNT KIT, 105CM CATHETER
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego
CA 92121
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
h91pd92,
EI  
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego, CA 92121
MDR Report Key20367324
Report Number2023988-2024-00068
Device Sequence Number3795892
Product Code JXG
UDI-Device Identifier00382830057288
UDI-Public00382830057288
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNT97105S01
Device Catalogue NumberNT97105S01
Device Lot Number0228470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age37 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite